MAUDE Adverse Event Report: DRÄGERWERK AG & CO. KGAA OXYLOG 3000PLUS; VENTILATORS, TRANSPORT

DRÄGERWERK AG & CO. KGAA OXYLOG 3000PLUS; VENTILATORS, TRANSPORT
Model Number 5704811
Medical Device Problem Codes Failure to Run on Battery (1466); Failure to Deliver (2338); Complete Loss of Power (4015)
Health Effect - Clinical Code Hypoxia (1918)
Date of Event 01/11/2025
Type of Reportable Event Death
Event or Problem Description
It was reported that the device had been left in device check screen while on charge, at some point the mains lead had separated from the power supply to no longer make contact.Once put into use the batteries were flat.Furthermore, it was reported by the user that the device' "battery went flat during resuscitation in eu, resulting in a delay in providing therapy as manual ventilation via a bag and mask was required.It is possible the incident hastened the patient's demise but only by minutes or at best hours in the opinion of the medics.".
 
Additional Manufacturer Narrative
The investigation has just started; results will be provided in a follow-up report.
 
Additional Manufacturer Narrative
The log file of the affected device was provided and analyzed.In addition, the power supply including a power cord were returned for further investigation.Based on the log file analysis, a device malfunction could be excluded as root cause of the reported event (neither device nor internal battery fault).On the (b)(6) 2025 the log file shows that the device was turned on at 00:43 a.M.And a device check was successfully performed.At 07:46 a.M.A second device check was carried out successfully.At 08:40:48 a.M., the configuration mode was exited indicating the start of the ventilation mode.Immediately after setting the ventilation mode, at 08:40:49 a.M., the device alarmed for ¿charge int.Battery¿ with mid priority (10 mins of battery runtime left acc.To the ifu) and again at 08:50:49 a.M.At 08:54:16 a.M., the alarm ¿int.Battery discharged¿ was generated by the device and the ventilation stopped due to loss of power.At 08:56:12 a.M.The device was manually shutdown by user.The device is equipped with different indicators in terms of internal battery charge state and external power supply connection.The display symbols of the power supply are located at the front panel of the device and indicate the charge status of the internal battery (a three colored indicator) and the green indicator lights up when an external power source is connected.Furthermore, the device displays the remaining capacity of the internal battery in increments of 25 % in the lower right section of the information window (¿battery meter¿) while in operation.Alarm messages of corresponding priorities are generated if the device detects an issue with the function of the internal battery or the need to charge it.Charging the battery might be required to ensure that the device can continuously be operated without connecting it to an external power source.In addition to the log file analysis, the power supply including the power cord was subjected to an engineering test (test of pulling forces).The power supply as returned for investigation was with a power cord other than the original power cord (1844369), which is inside the packaging of the oxylog 3000plus as part of the device configuration.The power cord as returned has a straight connection lead, which has a higher possibility of being pulled out of the socket.The pulling forces of a power cord does not directly exert force on the connection lead when it is positioned at a 90-degree angle; the angle alters the direction of the force vector and reduces the pulling force acting along the connection lead preventing unintentional unplugging.This assessment could be confirmed by the pulling forces as measured during the engineering test.The pulling force which had to be applied for pulling the angled connection lead out of the power supply was significantly higher (approx.3 times) compared to the straight connection lead.Dräger considers the current product design of the power supply including the power cord (1844369) to be proven and safe.An additional retention clip is therefore not necessary.In the current event, the device reacted as specified.Based on the investigation, there was no device failure found.The number of similar cases is within the expected range of the respective risk assessment and thus accepted.
 
Event or Problem Description

Brand Name
OXYLOG 3000PLUS
Common Device Name
VENTILATORS, TRANSPORT
Manufacturer (Section D)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck
GM 
Manufacturer (Section G)
DRÄGERWERK AG & CO. KGAA
moislinger allee 53-55
lübeck 23542
GM   23542
Manufacturer Contact
moislinger allee 53-55
lübeck 23542
4518822868
MDR Report Key21341858
Report Number9611500-2025-00066
Device Sequence Number7835444
Product Code CBK
UDI-Device Identifier04048675249221
UDI-Public(01)04048675249221(11)190924(93)5704811-22
Combination Product (Y/N)N
PMA/510(K) Number
K103625
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 04/22/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number5704811
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 01/31/2025
Supplement Date Received by Manufacturer04/16/2025
Initial Report FDA Received Date02/10/2025
Supplement Report FDA Received Date04/22/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/24/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient SexUnknown